Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 10, 2007, 4:43 PM EDT for Pitt County, North Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 10, 2007, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 103 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:01 PM EDT | TSTM WND DMG | 5 Nw Greenville, NC | NUMEROUS TREES DOWN IN BELVOIR AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 1:43 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2847 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 102044
SVRMHX
NCC147-102145-
/O.NEW.KMHX.SV.W.0072.070810T2043Z-070810T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
443 PM EDT FRI AUG 10 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PITT COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF GREENVILLE...
* UNTIL 545 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF BRUCE...OR
ABOUT 10 MILES SOUTH OF TARBORO...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STOKES BY 450 PM EDT...
PACTOLUS...9 MILES NORTHEAST OF BELGRADE AND 9 MILES NORTHEAST OF
BLACK JACK BY 455 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3555 7714 3552 7718 3547 7718 3572 7760
3581 7748 3583 7740 3575 7726 3573 7717
3571 7719 3564 7718 3556 7710
TIME...MOT...LOC 2043Z 297DEG 57KT 3573 7738
$$
111 follow-up statement
000
WWUS52 KMHX 102107
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
507 PM EDT FRI AUG 10 2007
NCC147-102145-
/O.CON.KMHX.SV.W.0072.000000T0000Z-070810T2145Z/
PITT NC-
507 PM EDT FRI AUG 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PITT COUNTY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FALKLAND...OR ABOUT 8
MILES NORTHEAST OF FARMVILLE...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOUSE AND STATON BY 515 PM EDT...
GREENVILLE BY 520 PM EDT...
SIMPSON AND 7 MILES SOUTHWEST OF PACTOLUS BY 530 PM EDT...
BELGRADE...BLACK JACK AND GRIMESLAND BY 535 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3555 7714 3552 7718 3547 7718 3572 7760
3581 7748 3583 7740 3575 7726 3573 7717
3571 7719 3564 7718 3556 7710
TIME...MOT...LOC 2107Z 308DEG 30KT 3567 7747
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:30 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT FRI AUG 10 2007
.SYNOPSIS...
A COLDFRONT WILL MOVE ACROSS THE REGION TONIGHT AND STALL SOUTH OF
THE REGION SATURDAY. HIGH PRESSURE WILL BUILD BEHIND THE FRONT INTO
THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LINE OF TSTMS FIRING OVER NORTHEAST NORTH CAROLINA INTO THE NORTHERN
PIEDMONT AND PROGRESSING TOWARD OUR CWA. WITH CAPE VALUES UPWARDS
OF 4000 J/KG...ANTICIPATE STORMS WILL QUICKLY STRENGTHEN WITH WIND
DAMAGE BEING THE PRIMARY THREAT. OUTSIDE OF RAIN AREAS...ANOTHER
WARM AND MUGGY NIGHT WITH MINS WITHIN A FEW DEGREES OF 80.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
ENOUGH MOISTURE AND INSTABILITY PRESENT FOR A DECENT CHANCE OF
SHOWERS/TSTMS THRU MUCH OF THE DAY ON SATURDAY. MAX TEMPS ON
SATURDAY WITH BE SEVERAL DEGREES COOLER THAN RECENT DAYS RANGING
FROM 85 TO 90. DRIER AIR FINALLY FILTERS IN BY SATURDAY NIGHT INTO
MONDAY WITH DEWPOINTS DOWN INTO THE MIDDLE AND UPPER 60S. A FEW
SPOTS WILL SEE MIN TEMPS INTO THE UPPER 6OS BY MONDAY MORNING.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER TROF MOVES OFF THE EAST COAST WITH UPPER HIGH BUILDING TO
OUR SOUTH THRU THE MIDDLE OF NEXT WEEK. UPPER FLOW BECOMES ZONAL
WHICH WILL RESULT IN NEAR NORMAL TEMPERATURES FOR MOST OF NEXT
WEEK. A MID-LEVEL SHORTWAVE WILL LEAD TO AN INCREASED CHANCE OF
SHOWERS/TSTMS BY FRIDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
WIDESPREAD MVFR VSBYS IN HAZE WILL PERSIST THROUGH THE REMAINDER
OF THE AFTERNOON HOURS. SCT SHRA/TS EXPECTED TO DEVELOP BETWEEN
21-01Z WESTERN TERMINALS 23-03Z EASTERN TERMINALS AHEAD OF AN
APPROACHING COLD FRONT. CLUSTERS/LINES OF SHRA AND STRONG TSRA
EXPECTED THIS EVENING WITH WIDESPREAD MVFR CIGS/VSBYS AND AREAS OF
IFR IN AND AROUND CONVECTION. THE COLD FRONT WILL MOVE ACROSS THE
WESTERN TERMINALS BETWEEN 09-12Z AND BETWEEN 12-15Z OVER EASTERN
TERMINALS. MVFR/LCL IFR VSBYS IN FOG POSSIBLE EARLY SAT MORNING
BEHIND FRONT THEN VFR EXPECTED THE REMAINDER OF THE DAY WITH LIGHT
NE WINDS.
SCT CONVECTIVE ACTIVITY POSSIBLE SAT AFTERNOON PRIMARILY OVER THE
EASTERN TERMINALS. POSSIBLE MVFR CIGS/VSBYS SAT NIGHT AS NE FLOW
DEVELOPS ACROSS THE AREA. VFR EXPECTED TO PREVAIL SUN-TUE.
&&
.MARINE...
SOUTHWEST FLOW CONTINUES OVER THE AREA THIS AFTERNOON WITH WINDS IN
THE 15 TO 20 KT RANGE WITH THE EXCEPTION OF THE FAR NORTHERN WATERS
WHERE SPEEDS ARE AROUND 10 KT. SCA CONTINUES OVER CENTRAL AND
NORTHERN WATERS AS SEAS ARE NOW IN THE 5 TO 7 FT RANGE. HAVE TRIMMED
BACK THE SCA FOR THE PAMLICO SOUND AND FAR NORTHERN WATERS AS WINDS
OVER THIS AREA HAVE NOT YET MATERIALIZED. WILL NOW HAVE SCA FOR BOTH
THE PAMLICO AND FAR NORTHERN WATERS IN EFFECT FROM 01Z UNTIL 06Z
SAT. COLD FRONT TO MOVE SOUTH CROSS THE WATERS OVERNIGHT AND EARLY
SAT WITH THE FRONT EXPECTED TO CLEAR THE SOUTHERN WATERS BY 15Z SAT.
LINGERING HIGHER SEAS WILL RESULT IN CONTINUED SMALL CRAFT
CONDITIONS OVER SOUTHERN WATERS THROUGH 18Z AND CENTRAL WATERS UNTIL
00Z. WINDS AND SEAS DIMINISH ACROSS THE AREA SAT NIGHT AND SUN WITH
LIGHT NE FLOW DEVELOPING AS WEAK SFC HIGH PRES BUILDS IN FROM THE
NORTH.
CONTINUED LIGHT WINDS/SEAS MON THRU WED WITH WEAK PRES GRADIENT OVER
THE AREA.
&&
.RIP CURRENTS...COMBINATION OF HIGH ASTRONOMICAL TIDES...ONSHORE
FLOW AND RESIDUAL SWELL WILL RESULT IN A MODERATE THREAT OF RIP
CURRENTS ALL BEACHES ON SAT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NCZ029-
044>047-079>081-090>095-098-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR AMZ135-150.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...JW
MARINE...JWHazardous weather outlook, Aug 10, 5:55 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 555 AM EDT FRI AUG 10 2007 NCZ029-044>047-079>081-090>094-098-103-104-111000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 555 AM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-111000- CARTERET- 555 AM EDT FRI AUG 10 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT TODAY. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 10, 3:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 334 PM EDT FRI AUG 10 2007 NCZ029-045>047-103-102130- MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-OUTER BANKS DARE- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... PLYMOUTH...COLUMBIA...KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD... SOUTHERN SHORES 334 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL PLAINS AND NORTHERN OUTER BANKS... A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...WASHINGTON... TYRRELL AND DARE COUNTIES THROUGH 530 PM. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING AND ANY OUTDOOR ACTIVITIES SHOULD BE MOVED INDOORS UNTIL THESE STORMS PASS. EXPECT VERY HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH IN THE STRONGER THUNDERSTORMS. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ON ROADWAYS. LISTEN TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR FURTHER INFORMATION ON THESE THUNDERSTORMS. 11
Special weather statement, Aug 10, 4:27 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 427 PM EDT FRI AUG 10 2007 NCZ044-079-102200- PITT-GREENE- INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON 427 PM EDT FRI AUG 10 2007 ...STRONG THUNDERSTORMS MOVING IN TO PITT AND GREENE COUNTIES... SCATTERED THUNDERSTORMS WILL MOVE INTO PITT AND GREEN COUNTIES THROUGH 6 PM. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING. ANY OUTDOOR ACTIVITIES SHOULD BE MOVED INDOORS UNTIL THESE THUNDERSTORMS PASS. EXPECT HEAVY RAINFALL AND WIND GUSTS OF 40 TO 50 MPH TO ACCOMPANY THESE THUNDERSTORMS. MOTORISTS DURING THE EVENING RUSH HOUR SHOULD BE ALERT FOR STANDING WATER ON ROADWAYS. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:58 PM EDT | Special Marine Warning | MHX | 47 min | |
| Aug 10, 12:53 AM EDT | Marine Weather Statement | MHX | 37 min | |
| Aug 10, 1:36 AM EDT | Marine Weather Statement | MHX | 54 min | |
| Aug 10, 3:18 AM EDT | Marine Weather Statement | MHX | 57 min | |
| Aug 10, 4:20 AM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 10, 5:06 AM EDT | Marine Weather Statement | MHX | 54 min | |
| Aug 10, 5:17 AM EDT | Marine Weather Statement | MHX | 58 min | |
| Aug 10, 6:12 AM EDT | Marine Weather Statement | MHX | 63 min | |
| Aug 10, 6:15 AM EDT | Marine Weather Statement | MHX | 45 min | |
| Aug 10, 7:16 AM EDT | Marine Weather Statement | MHX | 59 min | |
| Aug 10, 3:35 PM EDT | Special Marine Warning | MHX | 85 min | |
| Aug 10, 4:15 PM EDT | Severe Thunderstorm Warning | MHX | Martin | 60 min |
| Aug 10, 4:58 PM EDT | Marine Weather Statement | MHX | 62 min | |
| Aug 10, 5:06 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 54 min |
| Aug 10, 5:15 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 45 min |
| Aug 10, 5:28 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Lenoir | 62 min |
| Aug 10, 5:46 PM EDT | Special Marine Warning | MHX | 59 min | |
| Aug 10, 5:53 PM EDT | Tornado Warning | MHX | Dare | 37 min |
| Aug 10, 6:07 PM EDT | Severe Thunderstorm Warning | MHX | Pamlico | 53 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | MHX | Onslow | 66 min |
| Aug 10, 6:21 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 54 min |
| Aug 10, 6:32 PM EDT | Severe Thunderstorm Warning | MHX | Jones | 43 min |
| Aug 10, 6:39 PM EDT | Special Marine Warning | MHX | 96 min | |
| Aug 10, 7:14 PM EDT | Marine Weather Statement | MHX | 61 min | |
| Aug 10, 7:46 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.